MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.The refinity catheter has not been returned for evaluation, thus no returned product investigation was performed.
 
Event or Problem Description
It was reported that during a therapeutic coronary procedure inside the body during pullback, the manufacturer's catheter got stuck to the non-manufacturer's stent in the severely tortuous and moderately calcified mid lcx and could not be retrieved.The shaft was cut for bail-out purpose, and after imaging core was removed, a 0.025 wire was introduced but was unsuccessful.The patient was transferred to another hospital for surgical intervention and reportedly recovering.The physician stated the adverse event was not caused by the manufacturer's catheter.This adverse event and product problem is being submitted because the patient required surgical intervention to retrieve the manufacturer's catheter that got stuck to the non-manufacturer''s stent.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the refinity catheter was returned for evaluation.Block h3: the refinity catheter was visually and microscopically inspected.Only a portion of the catheter was received with a tear observed at the guide wire exit port.The remaining portion of the catheter were not returned: imaging core, telescope and connector.Block h6: the probable cause of the reported failure is damage during use as evidenced by the tear and the device purposely cut by the user to attempt removal from patient.Strain, impact, and forces associated with use can affect the integrity of the device.The ifu warns when the device has crossed a deployed stent, care should be taken when retracting the device to ensure that entanglement does not occur.

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
MDR Report Key12281275
Report Number3008363989-2021-00002
Device Sequence Number14445706
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)210427(17)230427(10)0302236644
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302236644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014" SION BLUE GUIDEWIRE; MEDTRONIC: 7F LAUNCHER GUIDE CATHETER; TERUMO: 7F GLIDESHEATH INTRODUCER SHEATH; ASAHI: 0.014" SION BLUE GUIDEWIRE; MEDTRONIC: 7F LAUNCHER GUIDE CATHETER; TERUMO: 7F GLIDESHEATH INTRODUCER SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;